Alert archive / New York / Tornado Warnings in 2015
Tornado Warning 3, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Jun 12, 2015, 5:40 PM EDT for Otsego County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2015, 5:40 PM EDT (21:40 UTC)
- Expired
- Jun 12, 2015, 6:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Otsego County, NY
The radar
The Albany radar (KENX), 75 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:07 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
603
WFUS51 KBGM 122140
TORBGM
NYC077-122230-
/O.NEW.KBGM.TO.W.0003.150612T2140Z-150612T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
540 PM EDT FRI JUN 12 2015
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN OTSEGO COUNTY IN CENTRAL NEW YORK...
* UNTIL 630 PM EDT
* AT 540 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER EXETER CENTER...OR 8 MILES NORTHWEST OF
COOPERSTOWN...MOVING EAST AT 20 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
RICHFIELD SPRINGS AROUND 550 PM EDT.
SPRINGFIELD AROUND 610 PM EDT.
CHERRY VALLEY AROUND 620 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4274 7513 4286 7516 4287 7500 4283 7490
4287 7488 4288 7480 4286 7474 4271 7465
TIME...MOT...LOC 2140Z 265DEG 19KT 4279 7505
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
PCF1 follow-up statement
185
WWUS51 KBGM 122203
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
603 PM EDT FRI JUN 12 2015
NYC077-122230-
/O.CON.KBGM.TO.W.0003.000000T0000Z-150612T2230Z/
OTSEGO NY-
603 PM EDT FRI JUN 12 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NORTHEASTERN OTSEGO COUNTY...
AT 602 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR SPRINGFIELD...OR 8 MILES NORTHEAST OF COOPERSTOWN...
MOVING EAST AT 30 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
CHERRY VALLEY AROUND 610 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4273 7489 4282 7490 4287 7478 4286 7474
4271 7465
TIME...MOT...LOC 2202Z 265DEG 25KT 4279 7483
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
PCFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jun 12, 4:09 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 12, 4:09 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 409 PM EDT FRI JUN 12 2015 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THE REST OF TODAY INTO TONIGHT AHEAD OF A COLD FRONT. SOME OF THE THUNDERSTORMS WILL HAVE HEAVY RAIN, HAIL, DAMAGING WIND, AND POSSIBLE A TORNADO. DRIER WEATHER WILL RETURN SATURDAY AND REMAIN INTO SUNDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... 3 PM UPDATE... TORNADO WATCH IN EFFECT FOR CENTRAL NY. WARM FRONT STILL OVER THE NRN CWA. THIS LOW LEVEL CONVERGENCE CREATE HIGH SHEAR. 20 TO 30 KT 0 TO 1KM SHEAR OVER LAKE ONTARIO MOVING EAST. 0 TO 6 KM SHEAR 60 KTS NEAR L ONT TO 30 KTS PA/NY BORDER. STORMS MOSTLY IN THE FAR NORTH ALONG THIS. REST OF THE AREA ONLY A FEW THUNDERSTORMS. TEMPERATURES HAVE RISEN INTO THE 80S WITH DEWPOINTS L60S. CAPE IS OVER 1K. DRY MID LEVELS WILL ALLOW STRONG WINDS TO MIX DOWN. THE COLD FRONT IN FAR WRN NY WILL SWEEP THROUGH WITH MORE WIDESPREAD THUNDERSTORMS THIS EVENING. CONVECTION WILL WEAKEN AS IT MOVES SE INTO NE PA TOWARDS MIDNIGHT. DURING THIS PERIOD WILL NEED TO WATCH FOR TRAINING AS PWATS RISE TO 2 INCHES WITH DEEP SATURATED CLOUD DEPTHS AND A 30 KT LLJ. BEST CHC OF FLASH FLOODING WILL BE ACROSS CENTRAL NY. IN THIS AREA ANTECEDENT CONDITIONS WETTER WITH BETTER TSTORM COVERAGE THIS AFTN. LATE TONIGHT FORCING WILL LESSEN WHILE LIFT WANES. PRECIP WILL DIMINISH IN COVERAGE, STRENGTH, AND ALSO MOVE SE WITH COLD FRONT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... 3 PM UPDATE... WEAK HIGH PRESSURE BUILDS IN FROM THE NNW WHILE AT UPPER LEVELS A RIDGE BUILDS. SHOWERS WILL PUSH SLOWLY SOUTH OUT OF THE AREA. NY MOSTLY DRY SATURDAY THEN SAT NIGHT DRY EVERYWHERE. SUNDAY THE TREND HAS BEEN TO BRING SHOWERS BACK EARLIER AHEAD OF A WARM FRONT. SOME MODELS HAVE SHOWERS COMING INTO THE WRN ZONES MIDDAY THEN EAST AFTN. UPPED POPS SUNDAY AND SUN NGT. THIS WARM FRONT WILL MOVE THROUGH SUN NGT WITH SHOWERS AND TSTORMS. A COLD FRONT MOVES THROUGH MONDAY WITH MORE PRECIP. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... HIPRES BLDS IN TUE BRINGING CLRG SKIES HOLDING INTO WED. HWVR...IT/S A BIT OF A DIRTY FLAT RDG AND ISLTD CONV CAN NOT BE RULED OUT...ESP OVER THE PA ZONES. SLY FLOW AND MOISTURE RETURNS IN EARNEST LATE WED INTO THU AS A WV AND SFC LOW APRCHS FROM THE GREAT LAKES. THIS WILL BRING AN INCRSD CHANCE OF SHWRS AND TRWS INTO THU AND BEYOND. HPC GUID WAS IN GOOD AGREEMENT WITH OTR MODEL GUID AND WAS GRNLY FLWD. MINOR TWEAKS TO DATA FOR BETTER COLLABORATION AND TO BRING BETTER CONSISTANCY. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... STRONG COLD FNT WILL DROP INTO THE AREA THIS AFTN AND EVE TRIGGERING SHWRS AND TRWS...ESP OVER THE NY TAF SITES. XPCT BRIEF REDUCTIONS IN VSBY AND CIGS WITH THE STORMS...ALONG WITH STRONG WINDS. FNT WEAKENS OVER THE NY/PA BRDR AND CONV WILL SLOWLY END. LEFTOVER MOISTURE MAY RESULT IN OCNL MVFR CIGS AND VSBYS...AND ISLTD IFR CONDS...THRU LATE NGT. CLRG ON SAT WILL BRING VFR CONDS BEFORE THE END OF TEH PD. .OUTLOOK... SAT -SAT NGT-SUN...VFR EXCEPT FOR VALLEY FOG SUN MRNG ESPECIALLY KELM. SUN NGT-TUE...POSSIBLE SHRA-TSRA AND ASSOCIATED RESTRICTIONS. WED...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...TAC NEAR TERM...TAC SHORT TERM...TAC LONG TERM...DGM AVIATION...DGM
Hazardous weather outlook, Jun 12, 3:30 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 330 PM EDT FRI JUN 12 2015 NYZ009-015>018-022>025-036-037-044>046-055>057-131930- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE- 330 PM EDT FRI JUN 12 2015 ...TORNADO WATCH 292 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON, BECOMING MORE NUMEROUS THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE, WITH STRONG WINDS AND HAIL THE PRIMARY THREATS, AND POSSIBLY A TORNADO. IN ADDITION...LOCALLY HEAVY RAIN IS POSSIBLE...ESPECIALLY THIS EVENING. THERE IS THE POTENTIAL FOR ISOLATED FLASH FLOODING...IF HEAVY RAINFALL BECOMES PROLONGED OVER ANY ONE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-PAZ038>040-043-044-047-048-072-131930- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 330 PM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME SEVERE...WITH STRONG WINDS AND HAIL THE PRIMARY THREATS. THUNDERSTORMS WILL ALSO HAVE HEAVY RAIN. IF THE RAIN LASTS LONG ENOUGH OVER AN URBAN AREA IT COULD CREATE MINOR FLOOD PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 12, 3:49 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
349 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 N SCOTT 42.75N 76.23W
06/12/2015 E1.00 INCH CORTLAND NY PUBLIC
0330 PM TSTM WND GST 1 N SCOTT 42.75N 76.23W
06/12/2015 E60 MPH CORTLAND NY PUBLIC
&&
MORFORDLocal storm report, Jun 12, 3:59 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
359 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL TULLY 42.80N 76.11W
06/12/2015 E1.25 INCH ONONDAGA NY PUBLIC
&&
EMGLocal storm report, Jun 12, 4:13 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
413 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG NILES 42.83N 76.40W
06/12/2015 CAYUGA NY EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN NILES TO SEMPRONIOUS
&&
EMGLocal storm report, Jun 12, 4:14 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
414 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL NEW HOPE 42.80N 76.35W
06/12/2015 M1.25 INCH CAYUGA NY FIRE DEPT/RESCUE
&&
EMGLocal storm report, Jun 12, 4:30 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
430 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG TULLY 42.80N 76.11W
06/12/2015 ONONDAGA NY 911 CALL CENTER
NUMEROUS TREES DOWN IN AND ROUND THE TULLY AREA.
&&
EMGLocal storm report, Jun 12, 5:02 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
502 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG DE RUYTER 42.75N 75.87W
06/12/2015 MADISON NY 911 CALL CENTER
A FEW TREES AND WIRES DOWN TOWN OF DE RUYTER TO
GEORGETOWN.
&&
EMGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:15 PM EDT | Special Weather Statement | BGM | Seneca | 45 min |
| Jun 12, 2:59 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 61 min |
| Jun 12, 3:19 PM EDT | Special Weather Statement | BGM | Sullivan | 41 min |
| Jun 12, 3:25 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison, Onondaga | 65 min |
| Jun 12, 3:29 PM EDT | Tornado Warning | BGM | Cayuga, Chenango, Cortland, Madison, Onondaga | 46 min |
| Jun 12, 3:38 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 52 min |
| Jun 12, 4:30 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Otsego | 60 min |
| Jun 12, 5:05 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Onondaga | 40 min |
| Jun 12, 5:29 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 61 min |
| Jun 12, 5:33 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 57 min |
| Jun 12, 5:36 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca, Steuben, Yates | 54 min |
| Jun 12, 5:42 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 63 min |
| Jun 12, 6:16 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Steuben, Yates | 41 min |
| Jun 12, 6:24 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca | 36 min |
| Jun 12, 6:39 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison | 51 min |
| Jun 12, 6:47 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Tompkins | 36 min |
| Jun 12, 7:07 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 23 min |
| Jun 12, 7:14 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga, Tompkins | 61 min |
| Jun 12, 7:27 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Otsego | 48 min |
| Jun 12, 7:36 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga | 39 min |
| Jun 12, 7:41 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 64 min |
| Jun 12, 7:57 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 48 min |
Nearby
Tornado Warnings in New York, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.